Results 1 to 5 of 5

Thread: Does Keppra deplete magnesium??!!

Hybrid View

  1. #1

    Question Does Keppra deplete magnesium??!!

    Hey, All!! :)

    I know I haven't been here much (I'm on Facebook, though), but...I had an epiphany last night. I have had HORRIBLE insomnia for over 2 years and didn't think Keppra had anything to do with it, especially since I'm on such a low dose (250 mg at night), and I'm also in the thick of perimenopause, but...I ran across something about how magnesium before bed can help with sleep. I took 500 mg last night and slept wonderfully!!!! (I am still on Ambien, but it seems to only help me get to sleep, not necessarily stay asleep. Typically, I was falling asleep at about 11:30 to midnight and waking up around 4-4:30. Last night, I slept all night, and I had good sleep, too!! :) )

    So...could that tiny bit of Keppra actually deplete magnesium enough to keep me awake? Is it just my 45 yo hormones? Maybe both?? Any takers??

    Thanks so much for ANY info!



    LIZARD :)
    LIZ in Li'l Rhody; hydrocephalus dx'ed at 3 weeks old. No shunt surgery in 32 years! Epilepsy well-controlled and autoimmune issues being worked on. Mom to Caren, 21, successful ablation 4/18/07 for WPW; and Andrew, 18 (autism dx'ed at 2 1/2, 13 mm ACM dx'ed at 5 1/2, no surgery, doing awesome!!) Wife of 22 years to Don...and friend to Gina. RIP. 9/5/66-10/22/07 :(

    http://s.excoboard.com/Livingwithhyd..._Gina_Libonate
    http://health.groups.yahoo.com/group/autism-chiari/

  2. #2
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi Liz,

    It's great to hear from you. I know that when I was on keppra it made me very tired but I was just checking on the drug info. at the top of the page and it mentioned that keppra can sometimes cause a person to have a hard getting to sleep and
    staying asleep and if this should happen you should call your Dr. When I went through primenopause I was exhausted all the time and had short term memory problems. You might want to give your Dr. or pharmacist a call to get more info. about not being able to sleep that good.
    I just hope you aren't getting sleep apnea that's a real pain in the neck. I wish you the best of luck and May God Bless You!

    Sue
    Last edited by Porkette; 01-02-2012 at 04:53 PM.

  3. #3
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Atlanta, Georgia
    Posts
    139

    Default

    Yes, there have been discussion a about Keppra depleting Magnesium.


    Linnie

  4. #4
    Community Member
    Join Date
    Jul 2010
    Location
    Tennessee, United States
    Posts
    34

    Default

    You need to be careful about taking supplements. You should look up the amounts that women your age should be taking in daily in your diet. If you get too much of any of the vitamins or minerals, you can go into toxic levels. If you are taking any kind of supplements, you should always keep in check, how much you are taking in daily, and you have to consider how much you are taking in, also in your diet. Just be carefully!!!! There are deficiency and toxicity levels in both vitamins and minerals.

  5. #5
    Distinguished Community Member howdydave's Avatar
    Join Date
    Oct 2006
    Location
    Rochester, New York, USA
    Posts
    167

    Default

    Howdy Lizzard!

    Welcome back!

    I never heard anything to that effect, but I take a daily Vitamin and mineral tablet for the "over 50 set" on general principles.
    Last edited by howdydave; 01-04-2012 at 09:30 AM.
    Dave
    Ego sum quis ego sum quod ut est quicumque ego sum - Popeye
    www.howdydave.com

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.